Alert archive / Nevada / River Flood Warnings in 2019
River Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Apr 12, 2019, 2:10 PM PDT for Lander County, Nevada. It took effect at Apr 12, 2019, 3:00 PM PDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2019, 2:10 PM PDT (21:10 UTC)
- In effect from
- Apr 12, 2019, 3:00 PM PDT
- Expired
- Apr 15, 2019, 1:26 PM PDT
- In force
- 70 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lander County, NV
The radar
The Elko radar (KLRX), 8 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Humboldt River at Battle Mountain (HBMN2). The gauge peaked at 9.63 ft at Apr 13, 2019, 2:00 PM PDT.
- Action stage
- 8.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
322
WGUS45 KLKN 122110
FLWLKN
Flood Warning
National Weather Service Elko NV
210 PM PDT Fri Apr 12 2019
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Humboldt River At Battle Mountain affecting Lander County
For the Lower Humboldt, including Battle Mountain, Minor flooding is
forecast.
...Recent precipitation events and continued snowmelt have caused
the Humboldt River near Battle Mountain to rise to near minor flood
stage. Expect minor flooding through Sunday, falling below flood
stage late Sunday or Monday...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Battle Mountain 9.5 9.4 Fri 01 PM 9.5 9.5 9.5
NVC015-132110-
/O.NEW.KLKN.FL.W.0002.190412T2200Z-190415T1900Z/
/HBMN2.1.ER.190412T2200Z.190412T2200Z.190415T0700Z.UU/
210 PM PDT Fri Apr 12 2019
The National Weather Service in Elko has issued a
* Flood Warning for
The Humboldt River At Battle Mountain.
* until Monday afternoon...Or until the warning is cancelled.
* At 1:15 PM Friday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage late
this afternoon.
* Impact...at 9.5 feet...Minor Flood Stage. Minor lowland flooding
throughout the reach. A few rural roads begin to flood.
&&
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704
$$3 follow-up statements
419
WGUS85 KLKN 132147
FLSLKN
Flood Statement
National Weather Service Elko NV
247 PM PDT Sat Apr 13 2019
For the Lower Humboldt, including Battle Mountain, Minor flooding is
occurring and is expected to continue.
...Minor flooding is expected to continue along the Humboldt River near
Battle Mountain through Sunday before dropping below minor flood stage
Monday or Monday night...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Lower Humboldt
Battle Mountain 9.5 9.5 Sat 02 PM 9.5 9.5 9.4
NVC015-142148-
/O.EXT.KLKN.FL.W.0002.000000T0000Z-190415T2200Z/
/HBMN2.1.ER.190413T0752Z.190413T2100Z.190415T1000Z.UU/
247 PM PDT Sat Apr 13 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Humboldt River At Battle Mountain.
* until Monday afternoon.
* At 2:15 PM Saturday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Impact...at 9.5 feet...Minor Flood Stage. Minor lowland flooding
throughout the reach. A few rural roads begin to flood.
&&
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704
$$832
WGUS85 KLKN 141858
FLSLKN
Flood Statement
National Weather Service Elko NV
1158 AM PDT Sun Apr 14 2019
For the Lower Humboldt, including Battle Mountain, Minor flooding is
occurring and is expected to continue.
...Minor flooding is expected to continue along the Humboldt River near
Battle Mountain through Sunday before dropping below minor flood stage
Monday or Monday night...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Lower Humboldt
Battle Mountain 9.5 9.5 Sun 11 AM 9.5 9.4 9.4
NVC015-151857-
/O.EXT.KLKN.FL.W.0002.000000T0000Z-190416T0300Z/
/HBMN2.1.ER.190413T0752Z.190414T1415Z.190415T1500Z.UU/
1158 AM PDT Sun Apr 14 2019
...Flood Warning extended until Monday evening...The Flood Warning
continues for
The Humboldt River At Battle Mountain.
* until Monday evening.
* At 11:15 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Impact...at 9.5 feet...Minor Flood Stage. Minor lowland flooding
throughout the reach. A few rural roads begin to flood.
&&
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704
$$293
WGUS85 KLKN 152026
FLSLKN
Flood Statement
National Weather Service Elko NV
126 PM PDT Mon Apr 15 2019
For the Lower Humboldt, including Battle Mountain, Minor flooding is
forecast.
...The Humboldt river level near Battle Mountain continues to slowly
fall and as a result has fallen below minor flood stage. Elevated
river levels will continue for the next several days but flooding
is no longer expected...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Lower Humboldt
Battle Mountain 9.5 9.4 Mon 12 PM 9.4 9.4 9.3
NVC015-152056-
/O.CAN.KLKN.FL.W.0002.000000T0000Z-190416T0300Z/
/HBMN2.1.ER.190413T0752Z.190414T1415Z.190414T2215Z.UU/
126 PM PDT Mon Apr 15 2019
The Flood Warning is cancelled for
The Humboldt River At Battle Mountain.
* At 12:15 PM Monday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Fell below flood stage at 3:15 PM Sunday.
* Forecast...The river will continue to fall to 9.4 feet by early
tomorrow.
* Impact...at 9.5 feet...Minor Flood Stage. Minor lowland flooding
throughout the reach. A few rural roads begin to flood.
&&
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 12, 3:03 AM PDT, 11 hours 7 minutes earlier.
Area forecast discussion, Apr 12, 3:03 AM PDT, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 303 AM PDT Fri Apr 12 2019 .SYNOPSIS...Scattered showers are expected today, with maybe even a couple thunderstorms in eastern Nevada. Clouds will start to clear out tonight, making for a cooler Saturday morning. Much warmer Saturday and dry. The possibility for showers returns later in the weekend or early next week. && .SHORT TERM...Today through Saturday Shortwaves continue to rotate around the base of a longwave trof in the central U.S. and this will bring more scattered showers to northern and central Nevada today. These will become more focused in eastern Nevada this afternoon as the trof ejects further to the northeast and the daytime heating may destabilize the atmosphere enough to trigger a few thunderstorms so isolated storms were added to the forecast for the afternoon in the very eastern portion of Nevada. Temperatures will warm a little bit today as some 50's start creeping back in. Tonight will be cooler with many valleys dropping into 20's, with some of the coldest valleys dipping into the teens as skies clear out by early morning. Heights begin to rise some beginning Friday night as the flow begins to switch more zonal. This will make for a warmer and dry Saturday. High temperatures will make a good 10 degree jump into the 50's and 60's. Saturday night will also be warmer, with lows returning to the 30's and 40's. A shortwave moves across Oregon and Idaho on Sunday and grazes northern Nevada. This will mainly bring clouds to northern Nevada, though there will be showers mainly north of I80, concentrated closer to the Idaho border. Snow levels will be up higher than recently, around 7500 feet. High temperatures warm up even more, with many valleys well into the 60's, with some lower 70's in northern Nye County. It will be a bit breezy as well on Sunday. .LONG TERM...LONG TERM...Sunday night through next Friday. The models actually are in better agreement in the longer range than the closer range. The short wave previously progged to arrive late Sunday and continue into mid week is still expected to do so, but timing and strength are at odds between the models. Euro is colder than the GFS and so has more snow accumulation associated with it. Running the model solutions into the snow total grids results in lower snow amounts Sunday night through Tuesday night, AND shuts the system down sooner than previously forecast. The Euro's H10-H5 thicknesses are on the order of 538-540 DM for this system which is not really reflected in the MEX numbers for anywhere but Elko vicinity. Currently forecast high temps are quite a bit higher, near normal and will leave them alone on this run. Low temps are chilly but not out of the range of normal for this season. Winds? Breezy but not advisory levels at this time. Models build a ridge into the West starting later Wednesday and by Thursday agree well on a full latitude ridge over the West Coast with dry and warm weather expected. && AVIATION...Showers will continue intermittently through about mid day Friday at all northern and central Nevada airfields. Ceilings at KWMC, KBAM, and KEKO could drop into MVFR range briefly. Winds will continue generally northwesterly but speeds diminish at KEKO and KELY. In the western sites, KTPH, KBAM, and KWMC they could gust into the 20s knots Friday afternoon. KTPH will of course continue gusty into the evening. Middle clouds could obscure mountains at all sites and en route. && .HYDROLOGY...Melt off and precipitation is causing many creeks and streams to run high, though the cooler weather is slowing down the rises. No significant impacts are anticipated at this time. The Humboldt River at Battle Mountain is running high and continues to slowly rise towards flood stage. It is forecasted at this time to remain just below flood stage. This crest should continue to flow downstream and arrive at Comus in the next couple of days. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/98/98
Nearby
River Flood Warnings in Nevada, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.